[Skip to Content]
[Skip to Content Landing]
Article
April 2, 1982

Sinus Bradycardia Following Ritodrine Withdrawal

Author Affiliations

Beilinson Medical Center Petah Tikvah, Israel

JAMA. 1982;247(13):1810. doi:10.1001/jama.1982.03320380016012

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The β-agonist ritodrine hydrochloride is widely used to delay premature labor. We recently witnessed notable sinus bradycardia after withdrawal of this drug.

Report of a Case.—  A 33-year-old woman was admitted to the gynecologic department on her 33rd week of pregnancy because of premature uterine contractions. Placenta previa was diagnosed. During the next five weeks she was initially treated with 60 mg/day of ritodrine hydrochloride, intramuscularly and later with the same agent, 50 mg/day, orally.An uneventful cesarean section was performed at the 38th gestation week. Twelve days later she was readmitted after a syncopal episode. The only relevant physical finding was a notable sinus bradycardia of 40 beats per minute. The ECG indicated tall T waves and a prolonged Q-T interval (Q-T, 0.7 s). After 1 mg of atropine was administered intravenously, the pulse rate increased to 60 beats per minute but the Q-T interval did

×